Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 24, NWS Charleston, SC

May 27, 2001McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 27, 2001, 1:44 PM EDT for McIntosh County, Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2001, 1:44 PM EDT (17:44 UTC)
Expired
May 27, 2001, 2:30 PM EDT
In force
46 min
Issued by
NWS Charleston, SC
Area
Whole counties

County McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 115 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 1:50 PM EDTHail 1Darien, GA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 271744
SVRCHS
GAC191-271830-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
144 PM EDT SUN MAY 27 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  MCINTOSH COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 230 PM EDT.

* AT 141 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM JUST
SOUTHWEST OF DARIEN...MOVING NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DARIEN.
  ARDICK.
  MERIDIAN.
  VALONA.

QUARTER SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3136 8161 3123 8146 3150 8118 3164 8132

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:09 AM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, May 27, 10:09 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1009 AM EDT SUN MAY 27 2001

S/WV CURRENTLY MOVG THRU THE MIDLANDS OF SC AND ERN GA WILL BE OFF
THE COAST BY MID-AFTN. VIS SATLT SHOWING PATCHY AC MOVG THRU THE
CWA. WILL UPDATE FCST TO GO P/CLOUDY. BLV SKIES WILL CLEAR OUT OVER
THE AREA DURING THE AFTN. TEMPS LOOK FINE. WILL TWEAK WINDS SLIGHTLY
BASED ON CURRENT OBS.

SCATTERED LIGHT SHRA OVER THE MIDLANDS EARLIER HAVE DISSIPATED AND
WILL KEEP POPS OUT AS 12Z CHS SOUNDING NOT VERY CONDUCIVE FOR PCPN
WITH PLENTY OF DRY AIR IN PLACE AND A DECENT CAP JUST ABV H7. IF AN
ISOLD SHRA POPS...WILL COVER WITH A SHORT TERM FCST.

CWF...LIGHT OFFSHORE WINDS THIS MORNING WILL BECOME S TO SW OVER THE
SOUTH CAROLINA WATERS AND S TO SE GEORGIA WATERS. WITH THE TIGHTER
PRES GRADIENT REMAINING INLAND TDA...WILL CONTINUE TREND OF SPEEDS
BLO 15 KT WITH 1 TO 3 FT SEAS.

FCSTID = 20
CHS   89  66  88  67 /  10  10  30  30
SAV   90  65  89  66 /  10  10  20  30
CHL   88  73  86  75 /  10  10  30  30
NBC   88  67  87  67 /  10  10  30  30
RBW   88  65  86  64 /  10  10  30  30

.CHS...
GA...NONE.
SC...NONE.

TJR

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.